Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Dae-Young Hong 2 Articles
Organophosphate-Pyrethroid Mixtures Poisoning
Dae-Young Hong, Kwang-Je Baek, Kyeong-Ryong Lee, Woon-Yong Kwon, Joon-Seok Park, Eun-Kyung Eo, Bum-Jin Oh, Mi-Jin Lee, Sung-Woo Lee, Joo-Hyun Suh, Hyung-Keun Roh, Jun-Sig Kim
J Korean Soc Clin Toxicol. 2007;5(1):21-26.   Published online June 30, 2007
  • 65 View
  • 0 Download
AbstractAbstract PDF
Purpose: Owing to organophosphate-pyrethroid mixtures are widely used, suicidal or unintentional poisoning is common. But there have been relatively few reports of poisoning. The purpose of this study is to evaluate the difference of the severity and toxicity between organophosphate-pyrethroid mixtures poisoning and single organophosphate poisoning. Methods: From August 2005 to July 2006, 65 patients presented with organophosphate-pyrethroid mixtures poisoning to emergency medical center. Date were gathered by report form it was drawn up. Results: 65 patients were enrolled in 28 hospitals and their mean age was $56.5{pm}16.2$ years old. The most common cause of poisoning was suicide, in 52 cases(80%). Chlorpyrifos-cypermethrin, malathion-esfenvalerate were the most frequent chemicals involved, and the mean ingestion amount was 135.4ml. The most common symptom of the patients was nausea/vomiting, in 16 patients. The average GCS score was 13. The mean ICU stay was $4.4{pm}5.2$ days, and mortality was 3.1%. Conclusion: The severity and toxicity of organophosphate-pyrethroid mixture poisoning were lower than that of single organophosphate poisoning.
A Fatal Case of Dicamba Intoxication
Dae-Young Hong, Wook-Hyun Um, Kyoung-Mi Lee, Ji-Hye Kim, Seung-Baik Han, Joo-Hyun Suh, Jun-Sig Kim, Hyung-Keun Roh
J Korean Soc Clin Toxicol. 2006;4(1):69-72.   Published online June 30, 2006
  • 67 View
  • 1 Download
AbstractAbstract PDF
Dicamba is a benzoic acid and classified as a chemically related chlorophenoxy herbicide which is widely used for the control of broad-leaved weeds. While the chlorophenoxy herbicide poisoning is known to be uncommon, its ingestion can result in serious or sometimes fatal outcome. A 65-year-old man ingested about 300 ml of dicamba in a suicidal attempt and three hours later he was admitted hospital, complaining abdominal pain, nausea and vomiting. On admission his vital signs were normal and laboratory findings were not remarkable except metabolic acidosis in arterial blood gas analysis. Shortly after the admission endotracheal tube was inserted due to altered mental state and activated charcoal was given after performing gastric lavage. However, his vital signs became unstable 6hrs after the ingestion and mechanical ventilation was started with administration of inotropic agents. In spite of urine alkalization for rapid elimination of the absorbed dicamba, the metabolic acidosis was aggravated with concomitant rhabdomyolysis and acute renal failure, and he died 24 hrs after the ingestion.

JKSCT : Journal of The Korean Society of Clinical Toxicology